MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER HEALTHCARE CORPORATION HOMECHOICE CLARIA; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C6M40
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Abdominal Distention (2601)
Date of Event 05/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported an automated peritoneal dialysis patient experienced "being very full" and "gaining" during therapy using a homechoice (hc) claria device.The hp was connected during the time of the event.Renal therapy services assisted the patient with trouble shooting.The patient went to the hospital where therapy was performed using the hospital device with no issues and no alarms.No additional information is available.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, h3, h6 and h11.The device was received for evaluation.The sample analysis was performed; however, functional tests could not be completed due to fluid contamination.The device was scrapped due to fluid contamination.The sharesource log files associated with homechoice claria were reviewed and revealed the patient bypassed multiple low drain volume alerts during the initial drain, to complete their therapy.The homechoice claria patient-at-home guide warns the end user that bypassing a low drain volume notice during the initial drain when there is still fluid left in the peritoneal cavity can result in an increased intraperitoneal volume (iipv) situation later therapy.Based on the device log analysis, there was evidence of iipv and the probable cause of the reported issue was determined to be the patient bypassing the low drain volume alarm during the initial drain (use error).A service history review was performed and revealed that the device has no previous service events; therefore, servicing did not cause or contribute to the reported event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
HOMECHOICE CLARIA
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
BAXTER HEALTHCARE - SINGAPORE
2 woodlands industrial park d
singapore 73875 0
SN   738750
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key19386799
Report Number1416980-2024-02500
Device Sequence Number14448522
Product Code FKX
UDI-Device Identifier00085412676463
UDI-Public(01)00085412676463
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K201867
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number5C6M40
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date05/23/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown